Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 10, NWS La Crosse, WI

March 6, 2017La Crosse County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Mar 6, 2017, 8:33 PM CST for La Crosse County, Vernon County, Wisconsin. It was in force for 42 min. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 8:33 PM CST (02:33 UTC)
Expired
Mar 6, 2017, 9:15 PM CST
In force
42 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties La Crosse County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 6 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 8:36 PM CSTTSTM WND DMGStoddard, WIPOWER LINES DOWN EAST OF STODDARD.
Mar 6, 8:36 PM CSTTSTM WND GST 501 Sw La Crosse, WI
Mar 6, 8:36 PM CSTTSTM WND GST 50La Crosse, WI
Mar 6, 8:36 PM CSTHAIL 0.251 Sw La Crosse, WI
Mar 6, 8:36 PM CSTHAIL 0.25La Crosse, WI
Mar 6, 8:40 PM CSTTSTM WND GST 602 Wnw French Island, WIPEA SIZE HAIL ALSO.
Mar 6, 8:40 PM CSTTSTM WND GST 603 N La Crescent, WIPEA SIZE HAIL ALSO
Mar 6, 8:41 PM CSTTSTM WND DMG1 Sw La Crosse, WILIGHT POST AND BUSINESS SIGN BLOWN DOWN IN DOWNTOWN LA CROSSE. TIME ESTIMATED FROM RADAR.
Mar 6, 8:41 PM CSTTSTM WND DMGLa Crosse, WILIGHT POST AND BUSINESS SIGN BLOWN DOWN IN DOWNTOWN LA CROSSE. TIME ESTIMATED FROM RADAR.
Mar 6, 8:42 PM CSTTSTM WND GST 501 Ene La Crosse, WIAT NATIONAL WEATHER SERVICE LA CROSSE OFFICE.
Mar 6, 8:42 PM CSTTSTM WND GST 502 Ne La Crosse, WIAT NATIONAL WEATHER SERVICE LA CROSSE OFFICE.
Mar 6, 8:42 PM CSTTSTM WND GST 531 Nne French Island, WIASOS STATION LA CROSSE REGIONAL AIRPORT /LSE/.
Mar 6, 8:42 PM CSTHAIL 0.251 Ene La Crosse, WIAT NATIONAL WEATHER SERVICE LA CROSSE OFFICE.
Mar 6, 8:42 PM CSTHAIL 0.252 Ne La Crosse, WIAT NATIONAL WEATHER SERVICE LA CROSSE OFFICE.
Mar 6, 8:45 PM CSTTSTM WND DMGChaseburg, WIPOWER LINES/OUTAGES REPORTED IN CHASEBURG. .
Mar 6, 8:46 PM CSTTORNADO1 N Barre Mills, WIBROKEN DAMAGE PATH FROM JUST NORTH OF BARRE MILLS TO SOUTH OF WEST SALEM.
Mar 6, 8:50 PM CSTTSTM WND DMG1 Ne La Crosse, WIDOZEN OR SO 1-2 FT DIAMETER SPRUCE AND WHITE PINES UPROOTED/DOWNED IN OAK GROVE CEMETARY AND MYRICK PARK. TIME APPROXIMATE.
Mar 6, 8:50 PM CSTTSTM WND DMG1 Ssw La Crosse, WIDOZEN OR SO 1-2 FT DIAMETER SPRUCE AND WHITE PINES UPROOTED/DOWNED IN OAK GROVE CEMETARY AND MYRICK PARK. TIME APPROXIMATE.
Mar 6, 8:55 PM CSTHAIL 0.25West Salem, WIUP TO 3/8 INCH IN DIAMETER.
Mar 6, 8:57 PM CSTTSTM WND DMG4 W Viroqua, WIFALLEN TREES DAMAGED CAMPER WEST OF VIROQUA ALONG HIGHWAY 56. TIME/LOCATION ESTIMATED. .
Mar 6, 9:00 PM CSTTSTM WND GST 602 W Saint Joseph, WI
Mar 6, 9:00 PM CSTTSTM WND GST 603 W St Joseph, WI
Mar 6, 9:00 PM CSTHAIL 0.882 W Saint Joseph, WI
Mar 6, 9:00 PM CSTHAIL 0.883 W St Joseph, WI
Mar 6, 9:04 PM CSTTSTM WND DMGViroqua, WITREES, INCLUDING SEVERAL PINES, DOWN IN AND NEAR VIROQUA WITH SEVERAL POWER LINES DOWN. TIME ESTIMATED FROM RADAR. .
Mar 6, 9:05 PM CSTTSTM WND DMG2 E West Salem, WI6 TO 9 INCH DIAMETER TREE BLOWN DOWN AND BLOCKING RIGHT EAST BOUND LANE OF INTERSTATE 90.
Mar 6, 9:15 PM CSTTSTM WND GST 472 Nnw Viroqua, WIAWOS STATION VIROQUA MUNICIPAL AIRPORT /Y51/.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 7:42 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 432 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
432 m²/s²
0-3 km storm-relative helicity
528 m²/s²
Significant tornado parameter
2.2
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted.

636 
WUUS53 KARX 070233
SVRARX
WIC063-123-070315-
/O.NEW.KARX.SV.W.0010.170307T0233Z-170307T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
833 PM CST MON MAR 6 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  La Crosse County in west central Wisconsin...
  Western Vernon County in southwestern Wisconsin...

* Until 915 PM CST

* At 832 PM CST, severe thunderstorms were located along a line
  extending from near Trempealeau to near New Albin, moving northeast
  at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Law enforcement. These storms have a history of large 
           hail and pockets of damaging winds to 60 mph. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Severe thunderstorms will be near...
  La Crosse, Brice Prairie, Holmen and Onalaska around 840 PM CST. 
  West Salem around 845 PM CST. 
  Viroqua and Coon Valley around 855 PM CST. 

Other locations impacted by these severe thunderstorms include
Newton, Medary, Springville, Burns and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People 
outside should move immediately to shelter inside a strong building. 
Stay away from windows.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4350 9122 4352 9122 4355 9125 4358 9123
      4361 9127 4378 9124 4389 9132 4398 9142
      4398 9133 4401 9124 4409 9120 4407 9115
      4407 9092 4373 9091 4372 9090 4349 9088
TIME...MOT...LOC 0232Z 245DEG 46KT 4395 9142 4356 9136 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DAB
3 follow-up statements
880 
WWUS53 KARX 070245
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
845 PM CST MON MAR 6 2017

WIC063-123-070315-
/O.CON.KARX.SV.W.0010.000000T0000Z-170307T0315Z/
La Crosse WI-Vernon WI-
845 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR LA CROSSE AND WESTERN VERNON COUNTIES...

At 843 PM CST, severe thunderstorms were located along a line
extending from near Holmen to 8 miles east of New Albin, moving east
at 70 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Trained weather spotters. 50 to 60 mph winds were reported 
         in La Crescent Minnesota around 830 pm. The NWS in La 
         Crosse observed 50 mph winds at 840 pm. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Bangor around 850 PM CST. 
  Viroqua around 855 PM CST. 

Other locations impacted by these severe thunderstorms include
Newton, Medary, Springville, Burns and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4350 9122 4352 9122 4355 9125 4358 9123
      4361 9127 4378 9124 4389 9132 4398 9142
      4398 9133 4401 9124 4409 9120 4407 9115
      4407 9092 4373 9091 4372 9090 4349 9088
TIME...MOT...LOC 0243Z 267DEG 59KT 4398 9119 4354 9112 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

DAB
227 
WWUS53 KARX 070259
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
859 PM CST MON MAR 6 2017

WIC063-123-070315-
/O.CON.KARX.SV.W.0010.000000T0000Z-170307T0315Z/
La Crosse WI-Vernon WI-
859 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR EASTERN LA CROSSE AND WESTERN VERNON COUNTIES...

At 858 PM CST, severe thunderstorms were located along a line
extending from 6 miles west of Cataract to near Westby, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. Power lines were reported down 
         east of Stoddard in Vernon County. Also, Westby is without 
         power. 

IMPACT...Expect damage to roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
eastern La Crosse and western Vernon Counties, including the
following locations: Newton, Springville, Burns, Rockland and County
Roads G And H.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. 

&&

LAT...LON 4350 9115 4365 9108 4378 9104 4388 9106
      4396 9111 4407 9115 4407 9092 4373 9091
      4372 9090 4349 9088
TIME...MOT...LOC 0258Z 245DEG 46KT 4406 9095 4362 9088 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

DAB
383 
WWUS53 KARX 070308
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
908 PM CST MON MAR 6 2017

WIC063-070318-
/O.CAN.KARX.SV.W.0010.000000T0000Z-170307T0315Z/
La Crosse WI-
908 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LA CROSSE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM CST for
southwestern and west central Wisconsin.

LAT...LON 4352 9106 4364 9102 4373 9103 4373 9091
      4372 9090 4349 9088
TIME...MOT...LOC 0308Z 270DEG 46KT 4409 9083 4365 9076 

$$

WIC123-070315-
/O.CON.KARX.SV.W.0010.000000T0000Z-170307T0315Z/
Vernon WI-
908 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR WESTERN VERNON COUNTY...

At 908 PM CST, severe thunderstorms were located along a line
extending from Cataract to near Westby, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Viroqua, Coon Valley, Springville, Esofea, Spring Ridge, Runge
Hollow, County Roads B And Y, Bud, Highway 56 And County N and Sidie
Hollow County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4352 9106 4364 9102 4373 9103 4373 9091
      4372 9090 4349 9088
TIME...MOT...LOC 0308Z 270DEG 46KT 4409 9083 4365 9076 

HAIL...<.75IN
WIND...60MPH
 
$$

Wetenkamp

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 8:32 PM CST, 1 minute earlier.

Area forecast discussion, Mar 6, 8:32 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service La Crosse WI
832 PM CST Mon Mar 6 2017

.UPDATE...
Issued at 830 PM CST Mon Mar 6 2017

As line of storms continue to move eastward late this evening,
will be able to drop Tornado Watch. For now, cancelled Wabasha,
Dodge, Olmsted, Mower, and Fillmore Counties in southeast MN, and
Mitchell, Howard, Floyd, and Chickasaw Counties in northeast IA.

UPDATE Issued at 813 PM CST Mon Mar 6 2017

Although the environment should become less favorable for severe
convection into the late evening east of the Mississippi River,
issued Severe Thunderstorm Watch until 08Z for remaining WI
counties (sans Taylor/Clark) given mature line of thunderstorms
moving into the area over the next several hours. Primary threats
will be damaging wind and hail.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 334 PM CST Mon Mar 6 2017

Severe weather threat for tonight has increased across the area.
Satellite imagery and surface observations show incredible
clearing across much of IA/MN this afternoon under a mid-level dry
slot. Low-level scouring now into the western forecast area east
of I-35 and further destabilization is occurring. Currently, TSRA
starting on the dry line near Omaha NE on the western gradient in
CAPE.

Per SPC mesoa...MLCAPES in western IA in the 1500 J/Kg and the
06.19Z RAP bring this to the I-35 corridor at 22Z before a massive
hourly decline with only 800-1000 J/Kg by 00Z in Dodge MN-Floyd
County IA counties. Decline and stabilization of the CAPE further
occurs as the warm sector shifts east in the late evening into WI.

Wind shear is the big story. Current 1km VWP from KMSP/KDMX radars
showing 35-45 kts at 1km and 75 kts at KOAX at 6 km. So, some
excellent shear with directional shear in the lowest 1 km. 06.19z
RAP indicates 0-1km SRH values in the 200-400 m^^2/s^^2 range will
be present in NE IA and SERN MN, so plenty for low-level
spinning.

Overall...the severe weather threat has increased with a favorable
upstream environment. Storms should continue to develop into a N-S
line from MN into IA late this afternoon and move east and enter
Dodge-Floyd county /western forecast area/ around 6-7 pm. Would
expect a QLCS line of storms to enter with threats of damaging
winds and isolated tornadoes...mainly near/due to mesovorticies
on the leading edge. Being early March and per RAP guidance, this
threat should rapidly diminish east with stabilization and loss of
heating, with severe storms becoming less in coverage. Storms are
expected to continue well into WI with strong dynamical forcing.
By midnight, the storms/rain should be near/exiting central WI.

Post frontal winds still look as previously forecast for later
tonight and Tuesday. With 40-50 kts at the top of the mixed
layer...a wind advisory is warranted. On Tuesday mixing will be
enhanced in the afternoon and it appears we will tap 2km winds.
The good thing is it appears these winds decrease 5-10 kts at 2km
keeping wind gusts in the 35-50 mph range at the surface.

.LONG TERM...(Tuesday night through Monday)
Issued at 334 PM CST Mon Mar 6 2017

A wind advisory may be needed Wednesday with stronger winds
continuing.

Thursday night through Monday...Main forecast concerns are
precipitation chances and temperatures Thursday night through
Monday. The 06.12z GFS/ECMWF/GEM are in good agreement in
developing west to northwest flow aloft through the period. The
biggest differences is timing the shortwave troughs embedded in
the flow into the Upper Great Lakes Region. This will have impacts
on timing of precipitation chances/types across the forecast
area. The 06.12z GFS/ECMWF/GEM are in good agreement in advecting
cooler air aloft into the Great Lakes region through the period.
The 06.12z GFS/ECMWF show 925mb temperatures in the minus 5 to
minus 10 degree celsius range for much of the period. This will
allow temperatures to be below normal with highs in the lower to
middle 30s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 534 PM CST Mon Mar 6 2017

All eyes on an impressive line of thunderstorms just moving into
the I-35 corridor. Will impact both TAF airfields this evening
with strong gusty southwest winds from 35-40kts or more. Some hail
also possible, but not enough confidence to include in 00Z TAFs.
For the most part, upstream observations impacted by storms have
stayed VFR with ceilings, but could see reductions in visibility
to 2SM in heavy rain/thunder. Once storms move through, strong
west-southwest wind will continue through the night and into
Tuesday with frequent gusts between 35 and 40 kts. Otherwise, VFR
cloud cover will be the rule. Did not include low-level wind shear
in 00Z TAFs due to frequent high surface gusts, but expect winds
around 2000 ft agl to at least 50 kts through this evening.

&&

.FIRE WEATHER...For Tuesday
Issued at 334 PM CST Mon Mar 6 2017

Strong winds and low relative humidities will cause weather
conditions that could enhance fire spread on Tuesday, mainly in
grasses.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory from 6 AM to 6 PM CST Tuesday for WIZ017-029-
     032>034-041>044-053>055-061.

MN...Wind Advisory until 6 PM CST Tuesday for MNZ079-086-087-094-095.

     Wind Advisory from 6 AM to 6 PM CST Tuesday for MNZ088-096.

IA...Wind Advisory until 6 PM CST Tuesday for IAZ008>010-018-019.

     Wind Advisory from 6 AM to 6 PM CST Tuesday for IAZ011-029-030.

&&

UPDATE...Rogers
SHORT TERM...Baumgardt
LONG TERM...Baumgardt/Jones
AVIATION...Rogers
Hazardous weather outlook, Mar 6, 8:16 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
816 PM CST Mon Mar 6 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-080230-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-
816 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and a portion of west central
Wisconsin.

.DAY ONE...Tonight

A Tornado watch is in effect until 10 pm this evening.

A line of thunderstorms will continue to move through the area
this evening through 10 pm. A few of these storms could be
severe. The main threats will be damaging winds and large hail
with a lower threat for an isolated tornado.

A Wind Advisory is also in effect tonight.

Westerly wind gusts of 40 to 55 mph are expected and will result
in difficult travel, especially on north-south oriented roadways.
Some damage is also possible to trees and power lines.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Wind Advisory continues through Tuesday.

Gusty west winds of 40 to 55 mph will continue through Tuesday
and
will again result in difficult travel on north-south oriented
roadways and may also cause some damage to trees and power lines.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may still be needed through late this evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ033-034-041>044-053>055-061-080230-
Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-
Richland-Grant-
816 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions southwest into
central Wisconsin.

.DAY ONE...Tonight

Severe Thunderstorm Watch until 2 AM.

Severe thunderstorms are possible through 2 am. Damaging winds
and large hail are the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Wind Advisory for Tuesday.

Gusty west winds of 40 to 55 mph through Tuesday will result in
difficult travel on north-south oriented roadways and may also
cause some damage to trees and power lines.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-080230-
Taylor-Clark-
816 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of north central
Wisconsin.

.DAY ONE...Tonight

Strong to severe thunderstorms are possible through midnight.
Damaging winds and large hail are the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Wind Advisory for Tuesday.

Gusty west winds of 40 to 55 mph through Tuesday will result in
difficult travel on north-south oriented roadways and may also
cause some damage to trees and power lines.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

DAS

In the hours before

Local storm report, Mar 6, 7:51 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             10 W HARMONY            43.56N 92.21W
03/06/2017  E0.50 INCH       FILLMORE           MN   AMATEUR RADIO

0743 PM     TSTM WND GST     10 W HARMONY            43.56N 92.21W
03/06/2017  E45 MPH          FILLMORE           MN   AMATEUR RADIO

&&

CJA
Local storm report, Mar 6, 7:55 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     HARMONY                 43.56N 92.01W
03/06/2017  M56 MPH          FILLMORE           MN   LAW ENFORCEMENT

0747 PM     HAIL             HARMONY                 43.56N 92.01W
03/06/2017  E0.25 INCH       FILLMORE           MN   LAW ENFORCEMENT

            HAIL COVERING GROUND.

&&

CJA
Local storm report, Mar 6, 7:56 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             8 S RICEVILLE           43.25N 92.55W
03/06/2017  E1.00 INCH       HOWARD             IA   PUBLIC

&&

CJA
Local storm report, Mar 6, 8:05 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             LEWISTON                43.98N 91.87W
03/06/2017  E0.75 INCH       WINONA             MN   LAW ENFORCEMENT

            STRONG WINDS AND TORENTIAL RAIN

&&

TMS
Special weather statement, Mar 6, 8:05 PM CST, 28 minutes before
Special Weather Statement
National Weather Service La Crosse WI
805 PM CST MON MAR 6 2017

MNZ088-WIZ032>034-070230-
Winona-Buffalo-Jackson-Trempealeau-
805 PM CST MON MAR 6 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WINONA...
BUFFALO...NORTHWESTERN JACKSON AND TREMPEALEAU COUNTIES...

At 805 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Mondovi to 6 miles north of
Rushford. Movement was northeast at 55 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

These storms will be near...
  Mondovi around 810 PM CST.
  Strum around 815 PM CST.
  Trempealeau and Osseo around 820 PM CST.
  Arcadia and Galesville around 830 PM CST.

Other locations impacted by these storms include Dodge, Franklin,
York, Eleva and Wilson.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4460 9107 4415 9111 4385 9176 4385 9194
      4419 9188 4420 9186 4421 9188 4459 9181
      4460 9178
TIME...MOT...LOC 0205Z 230DEG 50KT 4457 9162 4391 9173

Wetenkamp
Special weather statement, Mar 6, 8:16 PM CST, 17 minutes before
Special Weather Statement
National Weather Service La Crosse WI
816 PM CST MON MAR 6 2017

IAZ010-011-029-030-WIZ053-054-061-070300-
Clayton-Winneshiek-Fayette-Allamakee-Vernon-Crawford-Grant-
816 PM CST MON MAR 6 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAYTON...FAYETTE...
ALLAMAKEE...EASTERN WINNESHIEK...SOUTHWESTERN VERNON...WESTERN GRANT
AND WESTERN CRAWFORD COUNTIES...

At 815 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Spring Grove to Fairbank. Movement
was east at 45 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with these
storms.

These storms will be near...
  New Albin and Fayette around 835 PM CST.
  Arlington around 845 PM CST.
  Strawberry Point around 850 PM CST.
  Volga around 855 PM CST.
  Elkader and Edgewood around 900 PM CST.

Other locations impacted by these storms include Hardin, Bridgeport,
Seneca, Beetown and Wauzeka.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4264 9208 4273 9208 4350 9166 4350 9090
      4267 9088 4265 9090
TIME...MOT...LOC 0215Z 257DEG 37KT 4350 9159 4264 9205

Wetenkamp

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:47 PM CSTSevere Thunderstorm WarningARXBuffalo43 min
Mar 6, 7:06 PM CSTSpecial Weather StatementARXBuffalo, Trempealeau114 min
Mar 6, 7:30 PM CSTSevere Thunderstorm WarningARXBuffalo25 min
Mar 6, 7:45 PM CSTSpecial Weather StatementARXTrempealeau45 min
Mar 6, 8:05 PM CSTSpecial Weather StatementARXBuffalo, Trempealeau25 min
Mar 6, 8:16 PM CSTSpecial Weather StatementARXCrawford44 min
Mar 6, 8:44 PM CSTSpecial Weather StatementARXClark, Jackson46 min
Mar 6, 8:48 PM CSTSpecial Weather StatementARXCrawford, Grant, Richland42 min
Mar 6, 8:50 PM CSTSpecial Weather StatementARXMonroe, Vernon40 min
Mar 6, 8:55 PM CSTSevere Thunderstorm WarningARXMonroe, Vernon50 min
Mar 6, 9:12 PM CSTSevere Thunderstorm WarningARXGrant63 min
Mar 6, 9:22 PM CSTSpecial Weather StatementARXAdams, Juneau53 min
Mar 6, 9:30 PM CSTSevere Thunderstorm WarningARXAdams, Juneau45 min
Mar 6, 9:42 PM CSTSevere Thunderstorm WarningARXRichland, Vernon48 min
Mar 6, 10:12 PM CSTSevere Thunderstorm WarningARXAdams, Juneau48 min
Mar 7, 12:24 PM CSTRiver Flood WarningARXJackson43 hr
Mar 7, 12:24 PM CSTRiver Flood WarningARXLa Crosse, Trempealeau4 days
Mar 7, 12:24 PM CSTRiver Flood WarningARXJuneau5 days

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.